Alert archive / New Jersey / Small Craft Advisories in 2016

Small Craft Advisory 98, NWS Philadelphia/Mount Holly

November 3, 2016

NWS Philadelphia/Mount Holly issued this small craft advisory at Nov 3, 2016, 11:37 PM EDT. It took effect at Nov 4, 2016, 12:00 AM EDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Nov 3, 2016, 11:37 PM EDT (03:37 UTC)
In effect from
Nov 4, 2016, 12:00 AM EDT
Expired
Nov 4, 2016, 9:34 PM EDT
In force
22 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

801 
WHUS71 KPHI 040337
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1137 PM EDT THU NOV 3 2016

ANZ450>455-041000-
/O.CAN.KPHI.SC.Y.0097.000000T0000Z-161105T0400Z/
/O.NEW.KPHI.SC.Y.0098.161104T0400Z-161105T1000Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1137 PM EDT THU NOV 3 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT SATURDAY.

* LOCATION...THE COASTAL OCEAN WATERS OF NEW JERSEY AND DELAWARE.

* WINDS...NORTH 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ430-431-041000-
/O.CAN.KPHI.SC.Y.0097.000000T0000Z-161105T0400Z/
/O.NEW.KPHI.SC.Y.0098.161104T0400Z-161104T2200Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
1137 PM EDT THU NOV 3 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT FRIDAY.

* LOCATION...DELAWARE BAY.

* WINDS...NORTH 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
283 
WHUS71 KPHI 040704
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
304 AM EDT FRI NOV 4 2016

ANZ450>455-041700-
/O.EXT.KPHI.SC.Y.0098.000000T0000Z-161105T0300Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
304 AM EDT FRI NOV 4 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* LOCATION...THE COASTAL OCEAN WATERS OF NEW JERSEY AND DELAWARE.

* WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ430-431-041700-
/O.EXT.KPHI.SC.Y.0098.000000T0000Z-161104T1700Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
304 AM EDT FRI NOV 4 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...

* LOCATION...DELAWARE BAY.

* WINDS...NORTH AROUND 15 KT WITH GUSTS UP TO 25 KT.

* SEAS...1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MPS
023 
WHUS71 KPHI 041654
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1254 PM EDT FRI NOV 4 2016

ANZ430-431-041800-
/O.CAN.KPHI.SC.Y.0098.000000T0000Z-161104T1700Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
1254 PM EDT FRI NOV 4 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
SMALL CRAFT ADVISORY.

SOME GUSTY NORTHWEST WINDS UP TO 20 KT WILL CONTINUE THIS
AFTERNOON .

$$

ANZ450>455-050300-
/O.CON.KPHI.SC.Y.0098.000000T0000Z-161105T0300Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1254 PM EDT FRI NOV 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* LOCATION...THE COASTAL OCEAN WATERS OF NEW JERSEY AND DELAWARE.

* WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
891 
WHUS71 KPHI 041955
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
355 PM EDT FRI NOV 4 2016

ANZ450>455-050300-
/O.CON.KPHI.SC.Y.0098.000000T0000Z-161105T0300Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
355 PM EDT FRI NOV 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* LOCATION...THE COASTAL OCEAN WATERS OF NEW JERSEY AND DELAWARE.

* WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
754 
WHUS71 KPHI 042027
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
427 PM EDT FRI NOV 4 2016


ANZ450>453-042130-
/O.CAN.KPHI.SC.Y.0098.000000T0000Z-161105T0300Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
427 PM EDT FRI NOV 4 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
SMALL CRAFT ADVISORY.

WINDS AND SEAS WILL CONTINUE TO DIMINISH THIS EVENING. 

$$

ANZ454-455-050300-
/O.CON.KPHI.SC.Y.0098.000000T0000Z-161105T0300Z/
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
427 PM EDT FRI NOV 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* LOCATION...THE COASTAL OCEAN WATERS OF NEW JERSEY AND DELAWARE.

* WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
556 
WHUS71 KPHI 050134
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
934 PM EDT FRI NOV 4 2016

ANZ454-455-050245-
/O.CAN.KPHI.SC.Y.0098.000000T0000Z-161105T0300Z/
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
934 PM EDT FRI NOV 4 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
SMALL CRAFT ADVISORY.

NORTHERLY WINDS OF 15 TO 20 KNOTS WILL CONTINUE TONIGHT WHILE SEAS
WILL BE AROUND 4 FT. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Nov 3, 9:30 PM EDT, 2 hours 7 minutes earlier.

Area forecast discussion, Nov 3, 9:30 PM EDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
930 PM EDT Thu Nov 3 2016

.SYNOPSIS...
A cold front will continue moving off the coast overnight. This
frontal passage will bring with it a return to near normal
temperatures for early November. Other frontal passages Saturday
night and again around next Wednesday will be accompanied by
increased cloudiness and a wind shift toward the north but
otherwise little weather. For the most part high pressure will
dominate well into next week with fair weather and temperatures
near to slightly above normal.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
The cold front is now off the coast and northwest winds have
established themselves across the area, with gusts in some
locations up to 15 mph. These winds could decrease overnight,
increasing once again before or around sunrise. A partly cloudy
sky is expected. Lows tonight will be in the 40's...a couple of
degrees cooler than guidance with the CAA.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
High pressure will slowly build southeastward from the Great
Lakes on Friday. This will lead to a mostly sunny day across the
region. However, it does look to be another windy day. Bufkit
analysis shows the potential for some 20-25 mph gusts in the
afternoon from the north with a tightening pressure gradient from
the departing front and high pressure system. Most places still
have a good shot to hit 60 even with CAA. That matches up well
with model guidance and the respective 925 mb temp relationships
to the surface.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
The extended forecast period starting Friday night looks like it
will be rather uneventful weather-wise. The mid- Atlantic region
will be under northwest flow aloft between an upper ridge over the
east- central US and an upper trof off the East Coast. At the
surface, high pressure centered over the OH valley will extend
east across the mid-Atlantic. Late Saturday into early Sunday a
shortwave trof will move rapidly southeast across New England but
with little direct effect on our weather. However low pressure
developing well off the coast on Sunday could result in stronger
winds over the coastal waters.

Moving into next week, the surface pressure and shortwave ridge axis
aloft are forecast to shift eastward over our area. This should
result in a slight moderating trend for temperatures with continued
fair weather. The lastest GFS and ECMWF both show a pronounced
shorwave trof (EC much sharper/deeper) digging southeast across our
area early Wednesday with an associated frontal boundary also
pushing through. However at this time it appears there would be
limited moisture and little if any precip with this front, and also
not much cold advection behind it.

&&

.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

VFR conditions expected at all TAF sites through the overnight
hours, with northwest winds around 10 kts.

VFR on Friday with another round of NW wind gusts around 20
knots in the afternoon.

OUTLOOK...

Saturday through Tuesday...VFR conditions expected. Northwest winds
may gust at 15-20 kt during the day Saturday and Sunday. Otherwise
winds should be generally 10 kt or less.

&&

.MARINE...
SCA continues through Friday. However, models indicate a lull in
the winds through most of the night before
northerly/northwesterly winds pick up toward sunrise. Wind gusts
over 25 knots are likely on Friday as well. Seas of only two to
three feet now will build throughout the night and level out near
four feet on Friday.

OUTLOOK...

Friday night...Small Craft Advisory conditions possible early,
diminishing overnight.

Saturday through Tuesday...Generally sub-Small Craft Advisory
conditions expected. Wind gusts could approach SCA conditions
Saturday night or Sunday behind a secondary cold front passage.

&&

.CLIMATE...
Here are the high temperature records for today, Thursday,
November 3:

ACY...81/2003
PHL...80/1990
ILG...78/2003
ABE...79/2003
TTN...80/2003
GED...80/1982
RDG...79/2003
MPO...73/2003

GED set a new record high for the day with 83 degrees. ACY reached
a high of 81 degrees today which tied the former record.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until midnight EDT Friday night for
     ANZ430-431-450>455.

&&

Synopsis...AMC
Near Term...Miketta
Short Term...Gaines/Miketta
Long Term...AMC
Aviation...AMC/Gaines/Miketta
Marine...AMC/Gaines/Miketta
Climate...Gaines
Hazardous weather outlook, Nov 3, 3:48 PM EDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
348 PM EDT THU NOV 3 2016

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-042000-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
348 PM EDT THU NOV 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-042000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
348 PM EDT THU NOV 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in New Jersey, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.